Virginia, 2015Flooding and Hail in Virginia, June 25, 2015
June 25, 2015 · NWS AKQ · 25 events in 13 counties and zones
Scattered severe thunderstorms associated with a warm front produced damaging winds and large hail across portions of central and southeast Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $26,000
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms associated with a warm front produced damaging winds and large hail across portions of central and southeast Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 25, 3:01 PM EST, 9 minutes earlier.
Area forecast discussion, Jun 25, 3:01 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
401 PM EDT THU JUN 25 2015
.SYNOPSIS...
A WARM FRONT BECOMES STATIONARY OVER THE LOCAL AREA TONIGHT.
SEVERAL AREAS OF LOW PRESSURE WILL MOVE EAST ALONG THIS BOUNDARY
THROUGH SATURDAY. A COLD FRONT PUSHES OFF THE COAST BY SUNDAY
MORNING...FOLLOWED BY HIGH PRESSURE RETURNING BY EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SFC WARM FRONT CURRENTLY DISSECTING NW-SE ACRS THE FA (FM ABT
LKU-ORF). ISOLD TSTMS BEGINNING TO DEVELOP NR THE BNDRY FM ABT
RIC-PTB TO ORF. ADDITIONAL SCT SHRAS/TSTMS XPCD TO DEVELOP
THROUGH ABT 22-23Z/25..OTRW VRB CLDNS-MOSTLY CLOUDY.
CONTG TO MONITOR REMNANT S/W (FM LATE LAST NGTS/ERY THIS MRNGS
CONVECTIVE COMPLEX THAT TRACKED THROUGH CNTRL OH VLY). DECENT SFC
PRES FALLS INVOF MTNS ATTM...AND BULK SHEAR TO CONT TO INCRS
INTO THE EVE AS S/W ALOFT-SFC LO PRES MOVES SE TWD FA. CONTD
CONCERN OVR DEVELOPMENT OF AN AREA OF STRONG/PSBL SVR TSTMS ACRS
WCNTRL VA AFT 22-23Z/25 WHICH CONTS ESE NR/S OF THE WARM FRONT (IN
GENTLE NW FLO ALOFT) - PRIMARILY NR/ALG I 64 CORRIDOR ON S. HRRR
REF RMNS CONSISTENT W/ THIS DEVELOPMENT/MOVEMENT OF
CONVECTION...REACHING SE VA/NE NC BY MDNGT. BOWING CONVECTIVE
LINES...W/ DAMAGING WNDS THE MAIN THREAT. ADDITIONALLY...LARGE
HAIL...AND GIVEN THE INCRSD PWATS TDA...LCLLY HVY DOWNPOURS ARE
PSBL.
ANY CONVECTION TO WANE/DIMINISH AFT MDNGT...BECOMING PARTLY
CLOUDY. LO TEMPS TNGT MNLY 70-75F.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
SFC LO PRES MOVES OFF THE NRN DELMARVA CST FRI MRNG. THIS ALLOWS
THE FRNTL BNDRY TO DRIFT S AS A WK CDFNT...SETTLING INVOF SRN VA
IN THE AFTN/EVE...THEN ONLY DRIFT S A LTL MORE TO ALG THE NC/VA
BORDER FRI NGT. THIS SCENARIO WILL KEEP CHC POPS GOING THRU 00Z
SAT. TEMPS WILL DEPEND WHERE THE FRNT IS...AMT OF CLDNS AND ANY
CONVECTIVE DEVELOPMENT. SRN OF VA/NE NC WILL BE IN WRM SECTOR
ALLOWING TMPS TO RISE AOA 90F...WHILE READINGS STAY IN THE 80-85F
DEGREE RANGE ACRS NRN MOST COUNTIES.
SIGNIFICANT AMPLIFICATION OF TROUGH ALOFT THROUGH THE OH VLY FRI
NGT INTO SAT WILL LEAD TO SFC LO PRES TRACKING BY NW OF THE FA
ALG WITH A TRAILING CDFRNTL PASSAGE. ABUNDANT MSTR AHEAD AND WITH
THIS FEATURE COMBINED WITH AVBL INSTABILITY RESULTS IN A WET PD W/
WIDESPREAD SHRAS/TSTMS ALG W/ LCLLY HVY RNFL. 1-2 INCH QPF PSBL.
LO TEMPS FRI NGT IN THE L/M70S. A DIFFICULT TEMP FCST SAT ALL
BASED ON TRIPLE PT SFC LO PRES TRACK/CLDS AND PCPN. SERN AREAS MAY
STAY IN WARM SCTR ALLOWING READINGS TO RISE INTO THE U80S/ARND 90F
WHILE NR AREAS RMN ARND 80F.
MDT SFC LO PRES TRACKING NE INVOF ST LAWRENCE RVR VLY SAT NGT INTO
SUN PUSHES ITS ASSOCIATED CDFNT OFF THE NE/MDATLC CSTS. CONTG CHCS
FOR SHRAS/TSTMS SAT EVE...THEN GRADUALLY WANING BY SUN MRNG FM W-E
ACRS THE FA. MOST OF SUN XPCD TO BE DRY W/ CLEARING...AND TEMPS NR
SEASONABLE LVLS. LO TEMPS SAT NGT FM THE L/M60S NW TO THE L70S NR
THE CST. HI TEMPS SUN MNLY IN THE M/U80S.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
LONG TERM PERIOD WILL FEATURE AN UPR-LEVEL TROF OVER THE ERN CONUS
WITH NR NORMAL TEMPS. DRY WX TO START OFF THE PERIOD SUN NIGHT AND
MON BEHIND A COLD FRNT PUSHING OFFSHORE. HI TEMPS MON IN THE MID TO
UPR 80S. UPR-LEVEL TROF AXIS SWINGS TOWARDS THE MID ATLC TUE...AND
WITH A LEE TROF INCLUDED A SLIGHT CHANCE OF SHRAS/TSTMS. HI TEMPS IN
THE UPR 80S TO LWR 90S. EXPECT TYPICAL CHANCES (20-30%) OF
AFTN/EVENG SHRAS/TSTMS WED AND THU WITH TRANSIENT SHORTWAVES PASSING
THRU THE MID ATLC AND DEWPTS IN THE UPR 60S. TEMPS AGAIN MAX OUT IN
THE UPR 80S TO NR 90.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
VFR CONDITIONS WILL PREVAIL THROUGH THE AFTERNOON. A WARM FRONT WAS
PROGRESSING NORTH THROUGH VIRGINIA AND WILL BE NORTH OF THE TAF
SITES TONIGHT. AN UPPER LEVEL SHORT WAVE PASSES THROUGH THE REGION
BRINGING SCT TSTMS TO THE AREA. TSTMS WILL BE MOST PROBABLE OVER
NORTHERN PORTIONS AND MAY CONTAIN WIND GUSTS OF 40 TO 50 KNOTS.
WILL UPDATE TAFS FOR ANY TSTMS AS THIS EVENT GETS CLOSER AND
TIMING CAN BE BETTER DETERMINED. A COLD FRONT DRIFTS BACK TO THE
SOUTH SOMETIME FRIDAY BUT TIMING IS UNCERTAIN. CURRENTLY HAVE THE
FRONT MOVING THROUGH THE SITES IN THE MORNING SHIFTING WINDS BACK
TO THE NORTH AND NORTHWEST. THESE WINDS WILL BE FAIRLY LIGHT. SOME
MVFR CONDS CAN BE EXPECTED IN THE MORNING WHICH IMPROVE BY AROUND
15Z.
OUTLOOK...THERE WILL BE A CHANCE FOR TSTMS FRIDAY AFTN. ANOTHER COLD
FRONT APPROACHES LATE SATURDAY AND SATURDAY NIGHT. WIDESPREAD SHOWER
AND SCT TSTMS ARE FORECAST. VFR CONDITIONS AND MAINLY DRY WEATHER
ARE FORECAST SUNDAY THROUGH TUESDAY.
&&
.MARINE...
A STRONG UPPER LEVEL SYSTEM WITH UNSTABLE AIR IN PLACE OVER THE MID
ATLANTIC STATES WILL RESULT IN THUNDERSTORM ACTIVITY ACROSS THE AREA
THIS EVENING AND OVERNIGHT. A SURFACE LOW DEVELOP OVER THE PIEDMONT
RESULTING IN THE TIGHTENING OF THE PRESSURE GRADIENT. SCA IS IN
EFFECT FOR THE CHESAPEAKE BAY AND LOWER JAMES RIVER THROUGH 4 AM EDT
WITH SOUTHEAST TO SOUTH WINDS INCREASING TO 15 TO 20 KNOTS WITH
GUSTS TO 25 KNOTS POSSIBLE.
A COLD FRONT WILL LINGER OVER THE AREA FOR THE NEXT COUPLE OF DAYS.
WINDS INCREASE FROM THE NORTHEAST FRIDAY NIGHT AND SATURDAY AS WINDS
SHIFT TO THE SOUTHEAST AND SOUTH. INCREASED WINDS WILL LIKELY RESULT
IN THE NEED FOR SCA ACROSS MUCH OF THE AREA. A COLD FRONT PUSHES
THROUGH SATURDAY NIGHT AND SHIFTS WINDS TO THE WEST AND SOUTHWEST.
WINDS DIMINISH SUNDAY WITH SEAS SLOWLY SUBSIDING.&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT FRIDAY FOR ANZ630>632-634-
638.
&&
SYNOPSIS...ALB/MPR
NEAR TERM...ALB/MPR
SHORT TERM...ALB/MPR
LONG TERM...MAS
AVIATION...LSA
MARINE...JDM/LSAHazardous weather outlook, Jun 25, 3:09 PM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
409 PM EDT THU JUN 25 2015
MDZ021>025-VAZ075>078-085-099-521-522-262015-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-MIDDLESEX-ACCOMACK-
WESTERN ESSEX-EASTERN ESSEX-
409 PM EDT THU JUN 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA AND THE NORTHERN NECK OF VIRGINIA.
.DAY ONE...TONIGHT.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH THIS
EVENING. THE MAIN THREATS WILL BE DAMAGING WIND GUSTS AND LARGE
HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
ANZ633-NCZ012>017-030>032-VAZ048-060>062-064>069-079>084-086>090-092-
093-095>098-100-509>520-523>525-262015-
CURRITUCK SOUND-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-
INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-PRINCE EDWARD-
CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-
POWHATAN-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-
GLOUCESTER-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-
ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
NORTHAMPTON VA-WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-
EASTERN HANOVER-WESTERN CHESTERFIELD-EASTERN CHESTERFIELD-
WESTERN HENRICO-EASTERN HENRICO-WESTERN KING WILLIAM-
EASTERN KING WILLIAM-WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-
YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
409 PM EDT THU JUN 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND...COASTAL
NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS THROUGH THIS
EVENING. THE MAIN THREATS WILL BE DAMAGING WIND GUSTS AND LARGE
HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jun 25, 2:26 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
326 PM EDT THU JUN 25 2015
VAZ089-252015-
SURRY-
326 PM EDT THU JUN 25 2015
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SURRY COUNTY...
AT 324 PM EDT...A STRONG THUNDERSTORM WAS OVER ELBERON...OR NEAR
SURRY...MOVING EAST AT 10 MPH.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
ELBERON AROUND 335 PM EDT.
SURRY AROUND 355 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RUNNYMEDE...
ALLIANCE...DELK CROSSROADS...POOLESVILLE...BACONS CASTLE AND
BEACHLAND.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3704 7696 3708 7697 3716 7675 3715 7674
3706 7671 3703 7678
TIME...MOT...LOC 1924Z 266DEG 10KT 3707 7692
LBROWNSpecial weather statement, Jun 25, 2:51 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
351 PM EDT THU JUN 25 2015
VAZ089-093-096-523>525-252015-
ISLE OF WIGHT-SURRY-YORK-YORK-NEWPORT
NEWS-SUFFOLK-HAMPTON/POQUOSON-SUFFOLK-HAMPTON/POQUOSON-
351 PM EDT THU JUN 25 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ISLE OF
WIGHT...CITY OF HAMPTON...CITY OF NEWPORT NEWS...SOUTHWESTERN CITY OF
POQUOSON...SOUTHEASTERN YORK...NORTHERN CITY OF SUFFOLK AND
SOUTHEASTERN SURRY COUNTIES...
AT 348 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR FORT EUSTIS TO NEAR SMITHFIELD TO 6 MILES NORTH
OF ISLE OF WIGHT...AND MOVING EAST AT 25 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
FORT EUSTIS AROUND 355 PM EDT.
SMITHFIELD AROUND 400 PM EDT.
PATRICK HENRY FIELD...RESCUE AND DENBIGH AROUND 405 PM EDT.
CHRISTOPHER NEWPORT UNIVERSITY AND BEACONSDALE AROUND 410 PM EDT.
HAMPTON...LANGLEY AFB...SUFFOLK...NORTHAMPTON...TABB AND CRITTENDEN
AROUND 415 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE RALEIGH TERRACE...
OYSTER POINT...BACONS CASTLE...LAWSON...MOONLIGHT...BENNS CHURCH...
LANGLEY VIEW...DELK CROSSROADS...COMET AND RUSHMERE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3700 7638 3696 7642 3696 7649 3694 7649
3695 7651 3692 7649 3690 7645 3686 7651
3700 7683 3713 7672 3713 7666 3710 7666
3710 7663 3711 7660 3713 7663 3713 7662
3714 7636 3702 7634 3702 7635 3701 7633
TIME...MOT...LOC 1948Z 279DEG 21KT 3709 7665 3703 7667 3699 7674
LBROWNSpecial weather statement, Jun 25, 3:01 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
401 PM EDT THU JUN 25 2015
VAZ080-081-514-252030-
EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-DINWIDDIE-PRINCE
GEORGE-
401 PM EDT THU JUN 25 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHESTERFIELD...
NORTHEASTERN DINWIDDIE...PRINCE GEORGE...SOUTHWESTERN CITY OF
HOPEWELL...CITY OF COLONIAL HEIGHTS AND CITY OF PETERSBURG
COUNTIES...
AT 401 PM EDT...A STRONG THUNDERSTORM WAS OVER MATOACA...OR NEAR
VIRGINIA STATE UNIVERSITY...MOVING EAST AT 20 MPH.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
COLONIAL HEIGHTS AND ETTRICK AROUND 405 PM EDT.
VIRGINIA STATE UNIVERSITY AROUND 410 PM EDT.
FORT LEE AROUND 415 PM EDT.
PETERSBURG AROUND 420 PM EDT.
DISPUTANTA AND PRINCE GEORGE AROUND 430 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE NEW BOHEMIA...
ADDISON...TEMPLETON...BIRCHETT ESTATE...RICHARD BLAND COLLEGE...
PETERSBURG NATIONAL BATTLEFIELD AND PRINCE GEORGE GOLF.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3728 7755 3727 7713 3714 7714 3710 7718
3705 7729 3719 7757
TIME...MOT...LOC 2001Z 291DEG 16KT 3722 7748
LBROWNEvent by event
13 thunderstorm wind, 8 hail, 2 flood, 2 heavy rain. Local standard time, as filed.
Thunderstorm Wind, Dinwiddie
- When
- June 25, 3:10 PM EST
- Where
- Dinwiddie County, 1.49 mi SSW of Dinwiddie Gardens
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 37.180, -77.490
Trees were downed and roof damage occurred at a trailer park.
Hail, Isle of Wight
- When
- June 25, 4:00 PM EST
- Where
- Isle of Wight County, 0.89 mi NW of Windsor
- Measured
- 1 in hail
- Reported by
- 911 Call Center
- Coordinates
- 36.810, -76.740
Quarter size hail was reported.
Hail, Southampton
- When
- June 25, 4:15 PM EST
- Where
- Southampton County, 0.55 mi E of Hunterdale
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.700, -76.960
Quarter size hail was reported.
Hail, Isle of Wight
- When
- June 25, 4:30 PM EST
- Where
- Isle of Wight County, 0.89 mi SW of Carrsville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.710, -76.830
Quarter size hail was reported.
Thunderstorm Wind, Chesterfield
- When
- June 25, 6:00 PM EST
- Where
- Chesterfield County, 4.87 mi S of Midlothian
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.430, -77.640
Large tree was downed on Hull Street Road at Brandermill.
Thunderstorm Wind, Chesterfield
- When
- June 25, 6:45 PM EST
- Where
- Chesterfield County, 0.88 mi NE of Chesterfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 37.380, -77.510
Large tree was downed onto a power line along Old Hundred Road (Route 10) in Chesterfield.
Thunderstorm Wind, Fluvanna
- When
- June 25, 7:10 PM EST
- Where
- Fluvanna County, Wilmington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.850, -78.200
Numerous large tree limbs were downed.
Thunderstorm Wind, Fluvanna
- When
- June 25, 7:12 PM EST
- Where
- Fluvanna County, 1.29 mi ESE of Palmyra
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 37.860, -78.260
Trees were downed on Venable Road.
Thunderstorm Wind, Fluvanna
- When
- June 25, 8:00 PM EST
- Where
- Fluvanna County, 1.29 mi ENE of Fork Union
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 37.760, -78.260
Several trees were downed in Fork Union.
Thunderstorm Wind, Cumberland
- When
- June 25, 8:10 PM EST
- Where
- Cumberland County, 3.5 mi S of Lakeside Vlg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 37.620, -78.170
Trees were downed at the north end of the county near Route 45.
Hail, Powhatan
- When
- June 25, 8:30 PM EST
- Where
- Powhatan County, 0.88 mi NE of Powhatan
- Measured
- 3 in hail
- Reported by
- NWS Employee
- Coordinates
- 37.540, -77.920
Tea cup size hail was reported.
Thunderstorm Wind, Henrico
- When
- June 25, 8:30 PM EST
- Where
- Henrico County, 2.19 mi E of Short Pump
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 37.650, -77.580
Trees were downed in numerous locations along Broad Street.
Flood, Fluvanna
- When
- June 25, 8:45 PM EST to 9:45 PM EST
- Where
- Fluvanna County, 2.07 mi S of Stage Jct to 1.85 mi S of Stage Jct
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 37.750, -78.170
Heavy rainfall caused minor flooding on River Road.
Hail, Powhatan
- When
- June 25, 8:45 PM EST
- Where
- Powhatan County, 0.55 mi E of Flat Rock
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 37.520, -77.820
Golf ball size hail was reported.
Hail, Powhatan
- When
- June 25, 8:55 PM EST
- Where
- Powhatan County, 0.69 mi S of Dorset
- Measured
- 1.25 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.460, -77.820
Half dollar size hail was reported.
Hail, Powhatan
- When
- June 25, 8:57 PM EST
- Where
- Powhatan County, 2.3 mi ENE of Powhatan
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.540, -77.890
Golf ball size hail was reported.
Thunderstorm Wind, Dinwiddie
- When
- June 25, 9:10 PM EST
- Where
- Dinwiddie County, 0.55 mi E of Sutherland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 37.200, -77.560
Numerous power lines were downed on Sutherland Road. There were also scattered power outages.
Hail, Chesterfield
- When
- June 25, 9:30 PM EST
- Where
- Chesterfield County, 0.88 mi NE of Chesterfield
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.380, -77.510
Quarter size hail was reported.
Thunderstorm Wind, Henrico
- When
- June 25, 9:30 PM EST
- Where
- Henrico County, 1.49 mi SSW of Sandston
- Measured
- 61 kt (70 mph) measured gust
- Property damage
- $1,000
- Reported by
- ASOS
- Coordinates
- 37.500, -77.330
Wind gust of 61 knots (70 mph) was measured at RIC.
Thunderstorm Wind, Prince George
- When
- June 25, 9:35 PM EST
- Where
- Prince George County, 0.88 mi SE of New Bohemia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 37.170, -77.310
Power lines were downed on Lamore Drive.
Flood, Richmond
- When
- June 25, 9:50 PM EST to 10:50 PM EST
- Where
- Richmond County, 44.07 mi WSW of Wellford to 43.97 mi WSW of Wellford
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 37.550, -77.460
Minor street flooding was reported on Park Avenue in the city of Richmond.
Heavy Rain, Norfolk (C)
- When
- June 25, 11:24 PM EST to 11:54 PM EST
- Where
- Norfolk (C) County, 1.66 mi W of Norfolk
- Reported by
- Public
- Coordinates
- 36.870, -76.300
Several inches of water were reported on a couple of side roads in Ghent.
Thunderstorm Wind, Norfolk (C)
- When
- June 25, 11:30 PM EST
- Where
- Norfolk (C) County, 2.35 mi SSE of Ocean View
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 36.920, -76.230
Large power transformer was blown down on Buffalo Avenue in Norfolk.
Heavy Rain, Franklin (C)
- When
- June 25, 11:46 PM EST
- Where
- Franklin (C) County, Franklin
- Reported by
- Trained Spotter
- Coordinates
- 36.670, -76.920
Spotter measured 1.25 inches of rain in 15 minutes.
Thunderstorm Wind, Suffolk (C)
- When
- June 25, 11:55 PM EST
- Where
- Suffolk (C) County, 0.55 mi E of South Suffolk
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 36.720, -76.570
Four to six inch diameter tree branch was downed along Route 58 in Suffolk near Pitchkettle Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Winds in Missouri, June 25 to 26, 20151 death · $20,000 · 52 kt wind · 12 events
- Flooding in Iowa, June 25 to 29, 2015$6.0 million · 18 events
- Hail and Lightning Strike in Colorado, June 25 to 28, 201513 injured · 1.5 in hail · 5 events
- Flash Flooding and Hail in Kentucky, June 25 to 29, 2015$120,000 · 1 in hail · 54 events
- Flash Flood and Hail in North Dakota, June 25, 2015$500,000 · 1 in hail · 12 events
- Tornado and Hail in Kansas, June 25 to 28, 2015$75,000 · EF0 · 23 events
- Flash Flooding in Missouri, June 25, 2015$200,000 · 2 events
- Flash Flooding and Hail in Indiana, June 25 to 26, 2015$85,000 · 1.75 in hail · 13 events
- Hail and Damaging Winds in Nebraska, June 25, 2015$25,000 · 1.75 in hail · 20 events
- Damaging Winds in Illinois, June 25, 2015$50,000 · 70 kt wind · 3 events
- Hail and Damaging Winds in Virginia, June 25, 2015$28,000 · 1.75 in hail · 11 events
- Flash Flooding and Hail in Indiana, June 25, 2015$35,000 · 52 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589957, 589940, 589941, 589942, 589967, 589959, 589964, 589962, 589973, 589968, 589944, 589975, 589929, 589952, 589953, 589956, 589971, 589945, 589969, 589972, 589937, 589946, 589974, 589949, 589976.